Alert archive / California / High Wind Warnings in 2017
High Wind Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Feb 16, 2017, 3:19 PM PST. It took effect at Feb 17, 2017, 7:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2017, 3:19 PM PST (23:19 UTC)
- In effect from
- Feb 17, 2017, 7:00 AM PST
- Expired
- Feb 17, 2017, 10:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
981 WWUS76 KHNX 162319 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 319 PM PST Thu Feb 16 2017 CAZ095-170730- /O.UPG.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/ /O.NEW.KHNX.HW.W.0001.170217T1500Z-170218T0300Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 319 PM PST Thu Feb 16 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... The National Weather Service in Hanford has issued a High Wind Warning...which is in effect from 7 AM to 7 PM PST Friday. The High Wind Watch is no longer in effect. * WINDS...Southeast 35 to 45 mph with gusts up to 75 mph. * TIMING...Beginning Friday morning and continuing through Friday evening. The strongest damaging winds are expected mainly along and West of the Grapevine pass and over the ridges of the Tehachapi Mountains towards the Mount Pinos area. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ091-092-170730- /O.UPG.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/ /O.EXB.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 319 PM PST Thu Feb 16 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... The National Weather Service in Hanford has issued a Wind Advisory...which is in effect from 7 AM to 7 PM PST Friday. The High Wind Watch is no longer in effect. * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Beginning Friday morning and continuing through Friday evening. The strongest winds are expected towards the West side of the San Joaquin Valley below mountain passes and higher ridges. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ089-090-170730- /O.EXT.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, and Fresno 319 PM PST Thu Feb 16 2017 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Beginning Friday morning and continuing through Friday evening. The strongest winds are expected towards the Merced area and the West side of the San Joaquin Valley and higher ridges. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ mv
5 follow-up statements
235 WWUS76 KHNX 170709 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1109 PM PST Thu Feb 16 2017 CAZ095-171500- /O.CON.KHNX.HW.W.0001.170217T1500Z-170218T0300Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 1109 PM PST Thu Feb 16 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WINDS...Southeast 35 to 45 mph with gusts up to 75 mph. * TIMING...Beginning Friday morning and continuing through Friday evening. The strongest damaging winds are expected mainly along and West of the Grapevine pass and over the ridges of the Tehachapi Mountains towards the Mount Pinos area. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089>092-171500- /O.CON.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1109 PM PST Thu Feb 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Beginning Friday morning and continuing through Friday evening. The strongest winds are expected towards the Merced area and the West side of the San Joaquin Valley and higher ridges. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
613 WWUS76 KHNX 171439 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 639 AM PST Fri Feb 17 2017 CAZ095-172245- /O.CON.KHNX.HW.W.0001.170217T1500Z-170218T0300Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 639 AM PST Fri Feb 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southeast 40 to 50 mph with gusts up to 75 mph. Occasional gusts over 90 mph will be possible...especially near the Grapevine. * TIMING...through this evening. The strongest winds will occur this morning into the early afternoon hours. The strongest damaging winds are expected mainly along and West of the Grapevine pass and over the ridges of the Tehachapi Mountains towards the Mount Pinos area. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be dangerous... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089>092-172245- /O.CON.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 639 AM PST Fri Feb 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southeast 25 to 35 mph with gusts up to 55 mph. * TIMING...through this evening. The strongest winds will occur this morning into the early afternoon hours. The strongest winds are expected over the north and west side of the San Joaquin Valley as well as the foothills from Madera county northward. * IMPACTS...Gusty winds will blow around unsecured objects. Downed trees and power lines will be possible and may result in power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
704 WWUS76 KHNX 172237 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 237 PM PST Fri Feb 17 2017 CAZ095-180300- /O.CON.KHNX.HW.W.0001.000000T0000Z-170218T0300Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 237 PM PST Fri Feb 17 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southeast 40 to 50 mph with gusts to 80 mph. Occasional gusts over 100 mph will be possible...especially near the Grapevine. * TIMING...through this evening. The strongest damaging winds are expected mainly along and West of the Grapevine pass and over the ridges of the Tehachapi Mountains towards the Mount Pinos area. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be dangerous...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089>092-180300- /O.CON.KHNX.WI.Y.0009.000000T0000Z-170218T0300Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 237 PM PST Fri Feb 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southeast 20 to 35 mph with gusts up to 55 mph. * TIMING...through this evening. The strongest winds are expected over the north and west side of the San Joaquin Valley as well as the foothills from Madera county northward. * IMPACTS...Gusty winds will blow around unsecured objects. Downed trees and power lines will be possible and may result in power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DCH
681 WWUS76 KHNX 180258 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 658 PM PST Fri Feb 17 2017 CAZ095-180600- /O.EXT.KHNX.HW.W.0001.000000T0000Z-170218T0600Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 658 PM PST Fri Feb 17 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southeast 25 to 35 mph with gusts up to 60 mph. * TIMING...through this evening. The strongest damaging winds are expected mainly along and West of the Grapevine pass and over the ridges of the Tehachapi Mountains towards the Mount Pinos area. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089>092-180600- /O.EXT.KHNX.WI.Y.0009.000000T0000Z-170218T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 658 PM PST Fri Feb 17 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southeast 15 to 25 mph with gusts up to 40 mph. * TIMING...through this evening. The strongest winds are expected over the north and west side of the San Joaquin Valley as well as the foothills from Madera county northward. * IMPACTS...Gusty winds will blow around unsecured objects. Downed trees and power lines will be possible and may result in power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
492 WWUS76 KHNX 180558 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 958 PM PST Fri Feb 17 2017 CAZ095-180700- /O.EXP.KHNX.HW.W.0001.000000T0000Z-170218T0600Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 958 PM PST Fri Feb 17 2017 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have decreased significantly across the impacted area and the High Wind Warning which was in effect for the Kern County Mountains has been allowed to expire. However, wind gusts near 45 mph will still be possible near the Grapevine along Interstate 5 for the next few hours. $$ CAZ089>092-180700- /O.EXP.KHNX.WI.Y.0009.000000T0000Z-170218T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 958 PM PST Fri Feb 17 2017 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have diminished below advisory criteria and are expected to continue to decreasing overnight. Therefore the Wind Advisory which was in effect for the central and south San Joaquin Valley has been allowed to expire. $$ DS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Feb 16, 3:47 AM PST, 11 hours 32 minutes earlier.
Area forecast discussion, Feb 16, 3:47 AM PST, 11 hours 32 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 347 AM PST Thu Feb 16 2017 .SYNOPSIS... A series of pacific storm systems will bring wet weather to central California Thursday and through early next week. && .DISCUSSION... First in a series of storms is approaching from the northwest this morning. The main band of precipitation is moving through the Bay Area at 3 am and is expected to reach Merced County around 6 AM and spread southeast through the day. This storm weakens considerably by late afternoon with showers being focused on the southern portion of the district this evening. Precipitation amounts will be relatively light, ranging from on to two tenths of an inch in the San Joaquin Valley and Kern County mountains with generally about a quarter to a third of an inch in the Sierra Nevada and foothills. Up to four inches of snow could fall in the Sierra above 7000 feet by this evening. At the tail end of this first system is a good fetch of moisture that extends from the central/southern California coast out across the Pacific. This moisture will continue to bring some shower activity overnight, but precipitation will increase in intensity Friday as the second system picks up this moisture as it moves toward the coast. The focus of this system will be central and southern California Friday and Friday night with periods of moderate to heavy rain likely. Precipitation amounts will generally be half to one inch in San Joaquin Valley with one to two inches across the mountains with locally heavier amounts. The desert areas may see a third of an inch to as much as an inch of rain. These rain amounts on top of already wet ground could lead to flooding. A Flash Flood Watch is in effect through 4 AM Saturday. Snow levels will remain above 7000 feet with this second system with as much as 10 to 20 inches of snow. A winter storm warning has been issued from Friday morning through early Saturday morning. Another concern with this system will be strong gusty south winds in the Kern County Mountains as well as the San Joaquin Valley, especially near and below the grapevine. Winds could gust over 35 mph in the San Joaquin Valley and over 60 mph near the Grapevine. Showers will continue over the region Saturday as the trough axis moves east, but it continues to look like there will be a bit of a break on Saturday night and Sunday before yet another system moves in Sunday night and Monday. This system will be farther north, focused on northern and central California, with the northern half of the CWA having the greatest potential for rain. Unsettled conditions conditions continue Tuesday before yet another storm system moves in across the region with more precipitation Tuesday night and Wednesday. This last system looks to have some colder air with it, with snow levels lowering to near 4000 feet Wednesday. && .AVIATION...In the San Joaquin Valley, areas of MVFR due to haze thru 15Z today then areas of MVFR and local IFR in rain. In the Southern Sierra Nevada and adjacent foothills, increasing areas mountain obscuring IFR in low clouds and precipitation after 15Z today becoming widespread by 21Z today. In the Tehachapi mountains, increasing areas mountain obscuring IFR in low clouds and precipitation after 20Z today becoming widespread by 02Z Fri. Otherwise, VFR conditions will prevail for the next 24 hours across the central CA interior. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flash Flood Watch from Friday morning through late Friday night CAZ093>099. High Wind Watch from Friday morning through Friday evening CAZ091-092-095. Wind Advisory from 7 AM to 10 PM PST Friday CAZ089-090. Winter Storm Warning from 7 AM Friday to 4 AM PST Saturday ABOVE 7000 FEET FOR THE CAZ096-097. && public...Bean avn/fw...DS synopsis...Bean weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:50 AM PST | Winter Storm Warning | HNX | 48 hr |
Nearby
High Wind Warnings in California, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.